Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 37, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 14, 2010, 3:49 AM EDT for 9 counties in Ohio. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 3:49 AM EDT (07:49 UTC)
- Expired
- May 14, 2010, 4:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 59 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:20 AM EDT | TSTM WND GST 65 | Akron, OH | |
| May 14, 4:30 AM EDT | TSTM WND DMG | Howland Center, OH | 18 MILE PATH OF DAMAGE FROM HOWLAND CENTER THROUGH VIENNA...BROOKFIELD AND WARREN CITY. ROOF DAMAGE...TREES DOWN ON HOMES AND ROADS. |
| May 14, 4:46 AM EDT | TSTM WND DMG | Brookfield Center, OH | TREE DOWN THROUGH A HOUSE ROOF. TREES DOWN ON ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS51 KCLE 140749
SVRCLE
OHC007-035-055-085-099-103-133-153-155-140845-
/O.NEW.KCLE.SV.W.0037.100514T0749Z-100514T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
349 AM EDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
EASTERN CUYAHOGA COUNTY IN NORTHEAST OHIO
GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
MAHONING COUNTY IN NORTHEAST OHIO
EASTERN MEDINA COUNTY IN NORTHEAST OHIO
PORTAGE COUNTY IN NORTHEAST OHIO
SUMMIT COUNTY IN NORTHEAST OHIO
TRUMBULL COUNTY IN NORTHEAST OHIO
* UNTIL 445 AM EDT
* AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF CLEVELAND
HEIGHTS TO 14 MILES WEST OF CUYAHOGA FALLS TO 15 MILES WEST OF
WADSWORTH...AND WERE MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWINSBURG...
SOLON...
STREETSBORO...
SOUTH RUSSELL...
AKRON...
TALLMADGE...
RAVENNA...
MANTUA...
KENT...
BURTON...
MADISON...
GARRETTSVILLE...
MIDDLEFIELD...
GENEVA...
WEST FARMINGTON...
NEWTON FALLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4194 8053 4106 8053 4090 8058 4094 8108
4098 8109 4099 8139 4097 8141 4101 8185
4123 8176 4162 8153 4162 8150 4168 8143
TIME...MOT...LOC 0748Z 277DEG 54KT 4147 8159 4121 8160
4108 8182
$$
RANDEL1 follow-up statement
270
WWUS51 KCLE 140816
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT FRI MAY 14 2010
OHC007-035-055-085-099-103-133-153-155-140845-
/O.CON.KCLE.SV.W.0037.000000T0000Z-100514T0845Z/
MAHONING OH-MEDINA OH-SUMMIT OH-PORTAGE OH-TRUMBULL OH-CUYAHOGA OH-
GEAUGA OH-LAKE OH-ASHTABULA OH-
416 AM EDT FRI MAY 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR ASHTABULA...LAKE...GEAUGA...EASTERN CUYAHOGA...TRUMBULL...
PORTAGE...SUMMIT...EASTERN MEDINA AND MAHONING COUNTIES...
AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHESTERLAND TO HIRAM TO RAVENNA
TO BRIMFIELD...MOVING EAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...WEST
FARMINGTON...TURNPIKE INTERCHANGE...SOUTH CANAL...NEWTON FALLS...
NORTH BLOOMFIELD...BRISTOLVILLE...WARREN...LORDSTOWN...VIENNA AND
NILES.
LAT...LON 4194 8053 4106 8053 4090 8058 4094 8108
4098 8109 4099 8139 4097 8141 4101 8185
4123 8176 4162 8153 4162 8150 4168 8143
TIME...MOT...LOC 0816Z 277DEG 54KT 4149 8120 4133 8105
4119 8114 4109 8126
$$
RANDELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:48 AM EDT, 1 minute earlier.
Area forecast discussion, May 14, 3:48 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EDT FRI MAY 14 2010 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS MORNING FOLLOWED BY HIGH PRESSURE SATURDAY INTO SUNDAY. LOW PRESSURE WILL MOVE NORTHEAST INTO THE AREA MONDAY INTO TUESDAY AS A WARM FRONT LIFTS NORTH INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT IS PUSHING EAST ACROSS EASTERN INDIANA AND IS ABOUT TO MOVE INTO WESTERN OHIO THIS MORNING. THUNDERSTORMS FINALLY STARTED TO DEVELOP RIGHT AFTER SUNSET LAST EVENING AFTER A VIRTUALLY QUIET EVENING WHEN SEVERE THUNDERSTORMS SHOULD HAVE BEEN RAGING ACROSS THE AREA. APPARENT CAP DEVELOPED AND NEVER GAVE IN TO ALLOW CONVECTION TO DEVELOP DURING THE DAY. SURFACE WINDS BEGAN TO PICK UP DURING THE EVENING HOURS AND THIS WAS LIKELY AN INDICATOR THAT THE CAP FINALLY BROKE AND HENCE THE THUNDERSTORMS STARTED TO DEVELOP ALONG THE OUTFLOW BOUNDARY ACROSS THE FORECAST AREA FROM EARLIER CONVECTION OVER LAKE ERIE. CONVECTION CONTINUES TO DEVELOP AND MOVE EAST ACROSS THE REGION AND SOME OF THE ACTIVITY HAS BEEN SHOWING A BOW SHAPED CHARACTERISTIC. WE ARE CURRENTLY MONITORING THE ACTIVITY AS IT MOVES THROUGH THE REGION. THUNDERSTORM ACTIVITY WILL CONTINUE TO PUSH EAST THIS MORNING AHEAD OF THE COLD FRONT AND A GRADUAL IMPROVEMENT IS EXPECTED LATE IN THE MORNING HOURS AS DRIER AIR PUSHES EAST. I THINK MOST OF THE ACTIVITY WILL BE OUT OF THE AREA BY MID DAY. TEMPERATURES BEHIND THIS FRONT ARE NOT GOING TO BE AS WARM AS YESTERDAY BUT AIR MASS IS NOT VERY COLD SO I THINK WE WILL RECOVER NICELY INTO THE LOWER 70S MOST AREAS. AREAS NEAR THE LAKE WILL LIKELY BE COOLER. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... COOLER AIR ARRIVES LATER TONIGHT ALLOWING TEMPERATURES TO SETTLE BACK DOWN INTO THE 40S FOR LOWS. HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY INTO SUNDAY AND THIS SHOULD HELP SOME WITH THE RADIATIONAL COOLING. NOT EXPECTING ANY FROST AT THIS TIME. WINDS SHOULD REMAIN AROUND 8 TO 10 KNOTS WHICH SHOULD BE SUFFICIENT TO CAUSE MIXING TO OCCUR. SATURDAY WILL STILL BE UNDER THE INFLUENCE OF THE HIGH PRESSURE AND FLOW WILL BECOME MORE NORTHWESTERLY. THIS MEANS INLAND AREAS WILL SEE ANOTHER MILD DAY IN THE LOWER 70S BUT AREAS IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA WILL BE COOLER IN THE 60S FOR HIGHS. OVERNIGHT LOWS SATURDAY NIGHT PRETTY MUCH THE SAME AS TONIGHTS LOWS. HOWEVER...EXTREME EAST PORTIONS OF CRAWFORD COUNTY MAY HAVE TO CONTEND WITH A LITTLE BIT OF FROST IF TEMPERATURES DROP INTO THE MIDDLE 30S AND CLOUDS DONT RACE IN THERE TOO FAST. NEXT STORM SYSTEM STARTS TO APPROACH THE FORECAST AREA FROM THE SOUTHWEST SPREADING SHOWERS NORTHEAST TOWARD THE REGION SUNDAY NIGHT. THEN...INSTABILITY DEVELOPS AS WARM FRONT LIFTS NORTH INTO THE REGION SO WILL CONTINUE WITH THE THREAT FOR THUNDERSTORM ACTIVITY. LOW PRESSURE MOVES EAST ALLOWING HIGH PRESSURE TO NUDGE EAST INTO THE REGION. TEMPERATURES WILL REMAIN FAIRLY STEADY STATE SUNDAY AND MONDAY WITH HIGHS GENERALLY IN THE 60S AND LOWS IN THE 40S. LOW PRESSURE WILL BRING A RETURN BACK TO THE 50S FOR LOWS MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... THE UPPER LEVEL PATTERN CONTINUES TO REMAIN IN A STATE OF CONSTANT FLUX WITH PROGRESSIVE STORM SYSTEMS MOVING THROUGH THE AREA BETWEEN AREAS OF HIGH PRESSURE. UPPER LEVEL TROUGH DEVELOPS OVER THE REGION DURING MID WEEK AND THIS WILL CAUSE THE MONDAY LOW PRESSURE SYSTEM TO TAKE ITS TIME EXITING TO THE EAST OF THE AREA. EVENTUALLY...HIGH PRESSURE NUDGES EAST AND BRINGS A RETURN TO FAIR WEATHER AFTER A THREAT OF SHOWERS EACH DAY TUESDAY INTO WEDNESDAY. TEMPERATURES WILL SEE A WARMING TREND INTO WEDNESDAY WITH HIGHS IN THE 60S TUESDAY AND 70S WEDNESDAY. SLIGHTLY COOLER FOR THURSDAY. LOWS WARMING FROM THE 40S TO THE 50S THROUGH THE EXTENDED PERIODS. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... COLD FRONT MOVING INTO NORTHWEST OHIO WILL MOVE EAST OF THE AREA BY AROUND 14Z. THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE FRONT LATE LAST EVENING. AS OF 05Z NO STRONG WINDS REPORTED WITH THE STORMS BUT CAN'T COMPLETELY RULE THEM OUT. WILL CARRY THUNDERSTORMS MOST OF THE TAF SITES UNTIL FRONT PASSES...THEN SCATTERED SHOWERS WITH MVFR CIGS FOR FEW HOURS AFTER FRONT PASSES. DRY AIR WORKING IN LATER THIS MORNING AND SHOULD HAVE VFR CIGS AND VSBY BY LATE MORNING OR EARLY AFTERNOON. .OUTLOOK...VFR WEATHER SATURDAY AND SUNDAY...THEN NON VFR IN CONVECTION FOR MONDAY AND TUESDAY. && .MARINE... WAVES ARE EXPECTED TO BEHAVE THROUGH THE ENTIRE FORECAST PERIOD AS WINDS ARE NOT EXPECTED TO BE TOO STRONG. WARM FLOW OVER COLD LAKE SHOULD HELP KEEP THE LAKE STABLE AND KEEP WINDS FROM MIXING DOWN TO THE SURFACE. NOT EXPECTING ANY SMALL CRAFT CRITERIA CONDITIONS THROUGH THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...LOMBARDY AVIATION...RANDEL MARINE...LOMBARDY
Hazardous weather outlook, May 13, 8:05 PM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 805 PM EDT THU MAY 13 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-150015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 805 PM EDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS STILL A SMALL CHANCE FOR SEVERE THUNDERSTORMS TONIGHT WITH DAMAGING WINDS AND LARGE HAIL AS THE COLD FRONT APPROACHES THE AREA. THERE IS LESS OF A THREAT OF TORNADOES COMPARED TO EARLIER THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS AGAIN ON MONDAY AND MONDAY NIGHT AS ANOTHER WARM FRONT AND ASSOCIATED LOW PRESSURE SYSTEM MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM EDT | Special Marine Warning | CLE | 90 min | |
| May 14, 2:26 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 49 min |
| May 14, 3:16 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina | 59 min |
| May 14, 3:26 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 14, 4:40 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Mahoning, Trumbull | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.